Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 72, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 5, 2001, 4:46 PM EDT for Wayne County, Kentucky. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2001, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 5, 2001, 5:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 052047 SVRJKL KYC231-052145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 446 PM EDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY * UNTIL 545 PM EDT * AT 446 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER PARNELL...OR ABOUT 8 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER MONTICELLO AT 505 PM EDT. 2 MILES NORTHEAST OF OIL VALLEY AT 525 PM EDT. OVER BARRIER AT 535 PM EDT. OVER COOPERSVILLE AT 540 PM EDT. 2 MILES NORTHEAST OF ROCKEYBRANCH AT 545 PM EDT. STRONG DAMAGING WINDS...LARGE HAIL AND INTENSE RAIN ARE LIKELY WITH THIS STORM. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH...WHICH COULD BLOW DOWN TREES AND BREAK OFF LARGE LIMBS. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...MOVE TO A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. REQUEST THEY RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. LAT...LON 3702 8495 3687 8509 366'1 8479 3684 8457 $$ DUSTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 5, 3:40 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT THU JUL 5 2001 ISOLATED CONVECTION HAS JUST DEVELOPED IN EAST KY IN ABOUT THE LAST HOUR. THE SURFACE COLD FRONT (OR AT LEAST DEW POINT BOUNDARY/WIND SHIFT) IS NEAR THE NORTHERN EDGE OF THE FORECAST AREA. CONVECTION HAS ALSO FIRED NEAR THE BOUNDARY IN OHIO ON NORTHEASTWARD. AS THE FRONT PUSHES SOUTH...WILL EXPECT AT LEAST ISOLATED TO SCATTERED CONVECTION TO OCCUR IN THE AREA THIS EVENING. VAD WIND PROFILE SHOWS AROUND 40 KT OF WIND AT 500 MB...WITH SOME MEAGER DIRECTIONAL SHEAR. WOULD NOT RULE OUT SOME STRONG STORMS AS THE FRONT SINKS FURTHER SOUTH TOWARD GREATER INSTABILITY. WILL CARRY AN EARLY EVENING PERIOD BEFORE 00Z IN THE NORTH FOR WIDELY SCATTERED CONVECTION...AND WILL GO A LITTLE ABOVE GUIDANCE IN THE SOUTH AND CARRY A 30 PERCENT EVENING POP FOR THE FIRST VERIFICATION PERIOD. BY LATE TONIGHT THE FRONT SHOULD BE PUSHING ON SOUTH WITH DRIER AIR MOVING IN. THIS WILL HOLD ON FRIDAY WITH PLENTY OF SUNSHINE. ONLY SOME HIGH CLOUDS POSSIBLE FRIDAY NIGHT. ON SATURDAY THERE IS SOME DISCREPANCY IN HOW FAST THE LOW LEVEL MOISTURE RETURNS...WITH THE ETA/MESOETA BEING FASTEST. THESE TWO MODELS SHOW CONVECTIVE PRECIP INTO EASTERN KENTUCKY IN THE AFTERNOON. THE AVN IS SLOWER. THINK IT IS WORTH A MINIMAL CHANCE POP IN THE AFTERNOON...WITH A CHANCE POP CONTINUING SATURDAY NIGHT FOR POTENTIAL OF PRECIP FROM AN MCS. GUIDANCE TEMPS LOOK A LITTLE TOO WARM ON SATURDAY AND WILL UNDERCUT SLIGHTLY. OTHERWISE WILL STAY CLOSE. IN THE EXTENDED SECTION...THE MRF FROM LAST NIGHT AS WELL AS THE AVN FROM TODAY BOTH INDICATE THE NEXT COLD FRONT WILL BE PAST BY MONDAY. WILL LIMIT CHANCE OF SHOWERS/STORMS TO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY AS YET ANOTHER COLD FRONT DROPS IN UNDER THE NORTHWEST FLOW ALOFT. .JKL...NONE. HAL
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.